MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSPHERE XL 5MMX14CM

MEDOS INTERNATIONAL SARL MICRUSPHERE XL 5MMX14CM
Catalog Number SSR10051420
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(fremont).Initial reporter: the customer contact information, including phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.Multiple attempts to obtain additional information and product return were unsuccessful.Complaint conclusion: as reported by a healthcare professional, a 5mm x 14cm micrusphere xl (ssr10051420/ p11333) was unable to advance beyond 1/3 of the unspecified microcatheter and the coil introducer protruded through the side of the delivery system.It was reported that the device would be returned for analysis.Multiple attempts to obtain additional information and product return were unsuccessful.The complaint product returned as is.The original packaging returned with the device matched with the complaint information.The device was returned slightly unzipped.Traces of dried blood were seen inside the distal area of the translucent introducer.The flexible end of the device positioning unit (dpu) and distal outer sheath were seen protruding from the skive of the introducer.The embolic coil was unable to be advanced through the introducer due to the condition in which it was returned.The dpu core wire was seen kinked at approximately 48, 60, and 116 cm.The device was then inspected under a microscope.A clump of dried blood was seen in the translucent introducer.The distal ball tip was seen present and intact.The embolic coil was seen stretched within the introducer.Kinks were seen along the embolic coil.Dried blood was seen in the introducer towards the proximal end of the embolic coil.The embolic coil was seen detached from the dpu.The proximal end of the coil was seen slightly exposed out from the introducer skive.The blue suture was seen still connected to the distal outer sheath as well as the embolic coil.The material passed through the introducer skive, leaving the distal outer sheath completely outside the introducer sheath.The distal outer sheath was seen intact and not softened, indicating that the thermal detachment process had not been initiated.The dpu core wire was seen kinked proximal to the distal marker.The skive was seen widened near the area where the embolic coil had been stretched.The v-notch of the resheathing tool was seen undamaged.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint the complaint of resistance/friction-during advancement with no loss of cerebral target position was confirmed.Areas of dried blood were observed within the introducer, indicating insufficient flushing was performed during the procedure.Failure to have sufficient flush can result in issues such as friction during advancement of the device.The stretched and kinked condition in which the embolic coil was returned is likely the result of excessive force used as a response to trouble during advancement and withdrawal from the delivery system.The ifu 51844-001 states that a continuous and proper flush should be maintained during delivery of the device.Advancement of the dpu through the introducer is verified in-process during manufacturing.The complaint of prescore rupture was confirmed as the dpu core wire and distal outer sheath were seen passing through to the outside from the skive of the introducer.It is possible that this is a result of excessive force that was used upon the device.Damage and other abnormalities are checked during inspection of the embolic coil and introducer sheath.It is unlikely that the device left the manufacturing facility with the observed damage.The exact cause of the events could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, a 5mm x 14cm micrusphere xl (ssr10051420/ p11333) was unable to advance beyond 1/3 of the unspecified microcatheter and the coil introducer protruded through the side of the delivery system.

Brand Name
MICRUSPHERE XL 5MMX14CM
Common Device Name
MICRUSPHERE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8697827
Report Number3008114965-2019-01054
Device Sequence Number2246948
Product Code KRD
UDI-Device Identifier00878528009931
UDI-Public00878528009931
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K032872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberSSR10051420
Device Lot NumberP11333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2019
Initial Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR